Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 45, NWS Grand Rapids, MI

December 26, 2011

NWS Grand Rapids, MI issued this gale warning at Dec 26, 2011, 4:07 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2011, 4:07 AM EST (09:07 UTC)
Expired
Dec 26, 2011, 4:18 PM EST
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WHUS73 KGRR 260907
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 AM EST MON DEC 26 2011

LMZ844>847-261715-
/O.EXT.KGRR.SC.Y.0101.000000T0000Z-111228T1100Z/
/O.CAN.KGRR.GL.A.0014.111226T1800Z-111227T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
407 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
GALE WATCH. A SMALL CRAFT ADVISORY REMAINS IN EFFECT.

* WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 30 KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 5 TO 8 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ848-849-261715-
/O.UPG.KGRR.SC.Y.0101.000000T0000Z-111226T1800Z/
/O.NEW.KGRR.GL.W.0045.111226T0907Z-111227T0600Z/
/O.UPG.KGRR.GL.A.0014.111226T1800Z-111227T1500Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
407 AM EST MON DEC 26 2011

...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS...SOUTHWEST 15 TO 25 INCREASING TO 35 KNOT GALES THIS AFTERNOON.

* WAVES...3 TO 5 FEET DECREASING TO 6 TO 9 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
2 follow-up statements
154 
WHUS73 KGRR 261509
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 AM EST MON DEC 26 2011

LMZ848-849-262315-
/O.CON.KGRR.GL.W.0045.000000T0000Z-111227T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1009 AM EST MON DEC 26 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 INCREASING TO 35 KNOT GALES THIS 
  AFTERNOON.

* WAVES...3 TO 5 FEET DECREASING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-262315-
/O.CON.KGRR.SC.Y.0101.000000T0000Z-111228T1100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1009 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 30 KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
809 
WHUS73 KGRR 262118
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 PM EST MON DEC 26 2011

LMZ848-849-270530-
/O.CAN.KGRR.GL.W.0045.000000T0000Z-111227T0600Z/
/O.EXB.KGRR.SC.Y.0101.000000T0000Z-111227T2100Z/
/O.NEW.KGRR.GL.A.0015.111227T2100Z-111228T1600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
418 PM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST TUESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE GALE
WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ844>847-270530-
/O.EXT.KGRR.SC.Y.0101.000000T0000Z-111227T2100Z/
/O.NEW.KGRR.GL.A.0015.111227T2100Z-111228T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
418 PM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 30 KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 25, 11:50 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Dec 25, 11:50 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 PM EST SUN DEC 25 2011

LATEST UPDATE...AVIATION ONLY...

.SYNOPSIS...(327 PM EST SUN DEC 25 2011)
A CLIPPER MOVING NORTH OF LOWER MICHIGAN WILL BRING ONLY A FEW
LINGERING FLURRIES THIS EVENING. SOME SNOW IS POSSIBLE LATE MONDAY
NIGHT AND TUESDAY AS ANOTHER CLIPPER COMBINES WITH MOISTURE
STREAMING UP FROM THE SOUTH. YET ANOTHER CLIPPER COULD BRING SOME
LIGHT SNOW FOR THE END OF THE WEEK.

&&

.SHORT TERM...(1003 PM EST SUN DEC 25 2011)
(TONIGHT THROUGH TUESDAY NIGHT)

UPDATED THE CLOUD GRIDS TO REFLECT A BIT MORE CLOUDINESS DURING THE
NEXT SEVERAL HOURS. IR LOOP SHOWS CLEARING MAKING PROGRESS AND IS
NOW MOVING ACROSS WRN LAKE MICHIGAN. SKIES WILL BECOME PARTLY CLOUDY
AFTER MIDNIGHT.

CLIPPER MOVES EAST WITH ONLY LINGERING FLURRIES THIS EVENING ACROSS
THE NORTHERN FORECAST AREA. FAIR WEATHER ON MONDAY IN SHORTWAVE
RIDGING BUT NEXT NORTHERN STREAM SHORTWAVE TROUGH IS APPROACHING FOR
MONDAY NIGHT...WITH THE UPPER LOW ACROSS THE SOUTHWEST CONUS FINALLY
KICKING OUT. THE WILD CARD OF THIS FORECAST CONTINUES TO BE HOW MUCH
MOISTURE FROM THE SOUTHERN LOW WILL REACH LOWER MICHIGAN. 12Z MODEL
RUNS SHOW FAIRLY GOOD CONSISTENCY WITH PREVIOUS RUNS ALTHOUGH THE
TIMING A A LITTLE QUICKER.

WILL GO WITH A BLEND OF THE NAM/GFS/EURO WHICH ALL SHOW POTENTIAL
FOR SOME SNOW WITH DEEP MOISTURE UP TO 15 KFT AND THROUGH THE DGZ
ALONG WITH VARYING AMOUNTS OF OMEGA NEAR THE DGZ. SFC TEMPS WILL BE
NEAR OR EVEN SLIGHTLY ABOVE FREEZING DURING THIS EVENT AND SNOW
SHOULD NOT BE HEAVY SO ACCUMS WILL PROBABLY BE LIGHT. WENT WITH A
GENERAL INCH OR TWO WITH HIGHEST AMOUNTS ACROSS THE SOUTHEAST
FORECAST AREA.

THE SNOW TAPERS OFF AS THE MOISTURE PULLS EAST TUESDAY AFTERNOON AND
EVENING. QUICK SHOT OF LIGHT LAKE EFFECT SNOW IS POSSIBLE TUESDAY
EVENING WITH LAKE TO 850 DELTA T/S GREATER THAN 10C AND CYCLONIC
FLOW BUT SHORTWAVE RIDGING IS ALREADY BUILDING IN BY LATE TUESDAY
NIGHT.

&&

.LONG TERM...(327 PM EST SUN DEC 25 2011)
(WEDNESDAY THROUGH NEW YEARS DAY)
THE MAIN CHALLENGE OF THE LONG TERM IS DETERMINING THE CHC OF PCPN
THROUGH THE PERIOD. THE UPPER AIR PATTERN WILL NOT CHANGE
SIGNIFICANTLY...ALTHOUGH WE WILL SEE THE JET A LITTLE BIT CLOSER TO
THE AREA. THIS WILL ALLOW FOR AN UNSETTLED PERIOD WITH EMBEDDED
WAVES IN THE FLOW TO AFFECT THE AREA MORE DIRECTLY.

THE AREA SHOULD START OUT DRY AND AROUND AVERAGE ON WED AND WED
NIGHT AS THE TUE SYSTEM WILL HAVE DEPARTED BY THEN. RIDGING WILL
BUILD IN AND H850 TEMPS WILL BE MODERATING FROM TUE NIGHT WHEN THE
THERMAL TROUGH MOVES THROUGH.

THINGS GET A BIT MORE UNCERTAIN ON THU AND CONTINUE RIGHT ON THROUGH
NEXT SUN...NEW YEARS DAY. THE MODELS ARE MOVING A SHORT WAVE NORTH
OF THE AREA THU INTO THU EVENING. A WARM FRONT IS EXPECTED TO
DEVELOP SOMEWHERE ACROSS THE GREAT LAKES AHEAD OF THIS FEATURE...
WHICH TOUCHES OFF A LITTLE BIT OF LIGHT SNOW. THE REMAINDER OF THIS
SYSTEM MOVES OUT...ONLY TO HAVE ANOTHER SHORT WAVE DIG A LITTLE
FURTHER SE... CLOSER INTO THE AREA...BEGINNING THU NIGHT AND INTO
FRI. THIS WAVE CONTINUES TO LOOK A BIT STRONGER...AND WILL RESULT IN
A LITTLE WARMER AIR BEING BROUGHT NORTH. THIS WILL PROVIDE A CHC OF
RAIN OR SNOW ON FRI AND FRI NIGHT.

THE FRI/FRI NIGHT SYSTEM SHOULD BE MAINLY EAST OF THE AREA ON SAT
WITH RIDGING BUILDING IN FOR SAT. WE COULD SEE A LITTLE RESIDUAL
LIGHT SNOW ON THE BACK SIDE...OR A LITTLE BIT OF LIGHT LAKE EFFECT.
CHCS ARE SAT WILL BE PCPN FREE...BUT CONSENSUS AMONGST THE
SURROUNDING OFFICES IS TO KEEP A SMALL POP IN FOR NOW. ANOTHER WAVE
WILL APPROACH THE AREA BEGINNING ON SUN/NEW YEARS DAY...BRINGING THE
NEXT CHC OF LIGHT PCPN TO THE AREA. HIGHS SHOULD GENERALLY BE IN THE
30S.

&&

.AVIATION...(1150 PM EST SUN DEC 25 2011)
LOW VFR CEILINGS TO CONTINUE THROUGH 12-15Z OR SO BEFORE CLEARING
OCCURS. GUSTY SURFACE WINDS TO DEVELOP AFTER 12Z AND CONDITIONS
REMAINING BREEZY THROUGH AROUND 02Z MONDAY OR SO. SOME LIGHT SNOW
WILL BEGIN TO APPROACH THE REGION LATE MONDAY...BUT THIS SHOULD
REACH SOUTHWEST LOWER MICHIGAN AFTER 06Z TUESDAY. WILL LEAVE MENTION
OF SHOWERS OUT OF THIS TAF PACKAGE AT THIS TIME.

&&

.MARINE...(327 PM EST SUN DEC 25 2011)
SMALL CRAFT ADVISORY INTO MONDAY AFTERNOON.THE GALE WATCH IS STILL
IN EFFECT AND WILL PROBABLY NEED TO BE UPGRADED TO A WARNING TONIGHT
OR MONDAY.

&&

.HYDROLOGY...(327 PM EST SUN DEC 25 2011)
RIVERS WILL CONTINUE TO SLOWLY FALL THIS WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM ST JOE TO MANISTEE THROUGH MONDAY
     AFTERNOON.
     GALE WATCH MONDAY AFTERNOON THROUGH TUESDAY MORNING FROM ST
     JOE TO MANISTEE.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   OSTUNO 93
LONG TERM:    NJJ
AVIATION:     MACZKO
MARINE:       OSTUNO
HYDROLOGY:    OSTUNO
Hazardous weather outlook, Dec 25, 3:59 PM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EST SUN DEC 25 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-261015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
359 PM EST SUN DEC 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME LIGHT SNOW ACCUMULATIONS OF A COUPLE INCHES WILL BE POSSIBLE ON
MONDAY NIGHT AND TUESDAY WITH A SYSTEM THAT WILL AFFECT THE AREA.
THE BEST CHANCE OF ACCUMULATING SNOW WILL BE ACROSS SOUTHEAST LOWER
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-261015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
359 PM EST SUN DEC 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE FOR WINDS COULD DEVELOP MONDAY AND PERSIST THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 4:18 PM ESTGale WatchGRR12 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.